What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 11, 5:09 PM MST, 19 minutes earlier.
Area forecast discussion, Sep 11, 5:09 PM MST, 19 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
609 PM MDT Sat Sep 11 2021
.SHORT TERM...(Late This Afternoon - Sunday Night)
Issued at 235 PM MDT Sat Sep 11 2021
Red Flag conditions persist across much of FWZs 310 & 313 w/ warm,
dry & breezy conditions in place courtesy of strong MSLP gradients
as well as deep mixing and appreciable subsidence. Wind gusts near
40 MPH have been common at KCYS today w/ persistent mountain waves
which were present for much of the day across the southern Laramie
Range as evidenced by GOES-16 satellite imagery. Scattered showers
and a few thunderstorms are still expected across southeast WY and
the western NE Panhandle as an upper-level short wave & associated
frontal boundary sweep across the area. Gusty winds will likely be
the primary hazard from this activity given the dry and well mixed
boundary layer. Some small hail is possible w/ stronger cores, but
generally expect CAPEs of only a few hundred J/kg to limit updraft
intensity this afternoon. Convection is expected to decrease after
sunset. Cooler Sunday in the post-frontal air mass but still quite
warm w/ widespread highs in the 80s. The next short wave & surface
boundary sweep across the area Sunday afternoon with another round
of thunderstorms likely, perhaps more widespread than today as low
level upslope ramps up along the Laramie Range. High-res models do
still show quite a bit of disagreement w/ regard to the quality of
moisture and overall storm intensity, but most agree w/ the notion
of scattered to numerous storms. A few stronger storms are likely,
mainly with gusty winds but some small hail possible where MLCAPEs
may locally climb to 500-1000 J/kg. 0-6 km shear appears a bit too
modest for widespread organized storms, only around 30 knots along
with the very weak instability suggesting struggling updrafts.
.LONG TERM...(Monday - Saturday)
Issued at 306 AM MDT Sat Sep 11 2021
For this portion of the forecast models continue to improve in their
run to run consistency with the upper level short wave troughs
moving through on Monday and Monday night.
Monday an upper level short wave trough will move through the
forecast area. A cold front will accompany the trough through the
forecast area. There is a potential for stronger winds along the
front as it moves through. Rainfall chances will move in from west
to east. The best chances will be in the mountains.
Monday night another upper level short wave trough will move through
directly behind the prior one. This second trough will be a little
deeper than the first one. A cold front will accompany this one as
well. Since this trough will be deeper, it will push the front
further south of the forecast area. This will cause more CAA to
occur during the night. With a deeper trough, precipitation chances
will be higher across the forecast area. Confidence for more of a
wide spread rain event is moderate given the model run consistency.
However, the model runs seem to be trending toward a flatter short
wave trough which would cause the trough to likely not be a strong.
So far this does not seem to impact the chances for rainfall.
Tuesday another upper level short wave trough moves through the flow
over the forecast area. Models seem to be trending faster with this
trough passage and not as deep. The best chances for rainfall look
to be the mountains. The reinforcing shot of cold air may cause
lows to be cooler than currently forecast, given dew points are in
the 20s and 30s and winds should be on the light side. If the winds
do become light, radiational cooler could cause lows to be 5-10
degrees cooler than forecast.
After Tuesday the upper level ridge builds in. Another upper level
short wave trough does move through Wednesday night. However this
one is rather broad. Model consensus has a dry forecast for the
broad trough that will mostly be north of the forecast area. The
upper level flow turns to the southwest for Friday as the next upper
level short wave trough moves onto the West Coast.
Temperatures for the period will be coolest Tuesday and Tuesday
night. After that WAA with the returning upper level ridge will
cause temperatures to quickly warm back to the 90s for the Plains.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 540 PM MDT Sat Sep 11 2021
The main concern with this forecast package is the wind gust
potential with the showers this evening.
Latest radar loop was showing several clusters of showers and
isolated thunderstorms moving through the area this evening. Some
of these clusters have produced 50 to 55 mph wind gusts,
especially along I-80 around Elk Mountain and near Torrington.
This activity should gradually dissipate this evening as the
instability weakens, but still cannot rule out a rogue shower
overnight. The main question tonight is timing of the boundary
that will accompany the higher dewpoints. It appears the boundary
is just west of KLAR, but it fairly difficult to discern. The
other concern is whether will see low clouds develop over KCDR
tonight. The HRRR/NAM are both hinting at that potential briefly
late tonight into tomorrow morning. Therefore, we went ahead and
introduced some MVFR ceilings in that area. Otherwise, the low
level winds should turn mostly north or northwest east of I-25
tonight, but should return to the southeast around 15z Sunday.
&&
.FIRE WEATHER...
Issued at 235 PM MDT Sat Sep 11 2021
Critical fire weather conditions continue across FWZs 310 & 313 w/
widespread wind gusts 30-40 MPH and RHs down to 10 percent. Expect
showers & thunderstorms with locally stronger winds to 55 MPH will
persist through this evening. Fire weather concerns should greatly
diminish tonight through tomorrow with low-lvl moisture advection/
cooler temperatures. Red Flag Warnings continue until 7 PM MT this
evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ310.
NE...Red Flag Warning until 7 PM MDT this evening for NEZ313.
&&
SHORT TERM...CLH
LONG TERM...JTL
AVIATION...REC
FIRE WEATHER...CLH
Hazardous weather outlook, Sep 11, 2:49 AM MST, 14 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
349 AM MDT Sat Sep 11 2021
NEZ019>021-054-055-112000-
Scotts Bluff County-Banner County-Morrill County-Kimball County-
Cheyenne County-
349 AM MDT Sat Sep 11 2021
This hazardous weather outlook is for portions of panhandle
Nebraska.
.DAY ONE...TODAY AND TONIGHT
Elevated to critical fire weather conditions today as Red Flag
Warnings go in effect from 11 AM through 7 PM MDT.
Afternoon into evening chances of perhaps strong to severe
thunderstorms.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Chance of strong to perhaps severe storms Sunday afternoon and
evening.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-095-096-WYZ108-118-119-112000-
Dawes County-Box Butte County-Northern Sioux County-
Southern Sioux County-Goshen County-Central Laramie County-
East Laramie County-
349 AM MDT Sat Sep 11 2021
This hazardous weather outlook is for portions of panhandle
Nebraska and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Afternoon into evening chances of perhaps strong to severe
thunderstorms.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Chance of strong to perhaps severe storms Sunday afternoon and
evening.
.Spotter information statement...
Spotter activation will not be needed.
WYZ101-102-112000-
Converse County Lower Elevations-Niobrara County-
349 AM MDT Sat Sep 11 2021
This hazardous weather outlook is for portions of east central
Wyoming.
.DAY ONE...TODAY AND TONIGHT
Air Quality Alert remains in effect till 1 PM MDT with sensitive
groups limiting outdoor exposure.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Chance of strong to perhaps severe storms Sunday afternoon and
evening.
.Spotter information statement...
Spotter activation will not be needed.
WYZ103>107-109>117-112000-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
349 AM MDT Sat Sep 11 2021
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 11, 3:22 PM MST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
422 PM MDT Sat Sep 11 2021
WYZ105-109-110-114-115-112300-
Shirley Basin WY-North Snowy Range Foothills WY-
Central Carbon County WY-Laramie Valley WY-Snowy Range WY-
422 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of east central Carbon
and central Albany Counties through 500 PM MDT...
At 420 PM MDT, Doppler radar was tracking a cluster of showers and
thunderstorms around Elk Mountain, or 43 miles east of Rawlins,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could affect high profile and lightweight
vehicles on I-80.
Locations impacted include...
Medicine Bow, Rock River, Elk Mountain and Arlington.
This includes Interstate 80 in Wyoming between mile markers 252 and
274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4155 10636 4179 10656 4204 10604 4165 10584
TIME...MOT...LOC 2220Z 241DEG 33KT 4168 10639
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CoxSpecial weather statement, Sep 11, 3:32 PM MST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
432 PM MDT Sat Sep 11 2021
NEZ003-019-095-096-WYZ108-112315-
Scotts Bluff NE-Box Butte NE-North Sioux NE-South Sioux NE-
Goshen County WY-
432 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of western Box Butte,
northwestern Scotts Bluff, southern Sioux and east central Goshen
Counties through 515 PM MDT...
At 430 PM MDT, Doppler radar was tracking a cluster of showers and
thunderstorms producing some strong wind gusts 15 miles northeast of
Torrington, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated. This cluster produced a 53 mph wind gust
at the Torrington Municipal airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Torrington and Agate Bed National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4200 10417 4231 10430 4260 10358 4201 10341
TIME...MOT...LOC 2230Z 241DEG 29KT 4220 10393
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CoxSpecial weather statement, Sep 11, 4:04 PM MST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
504 PM MDT Sat Sep 11 2021
WYZ112>114-112345-
Sierra Madre Range WY-Upper North Platte River Basin WY-
Snowy Range WY-
504 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of southeastern Carbon
and western Albany Counties through 545 PM MDT...
At 502 PM MDT, Doppler radar was tracking a cluster of showers and
thunderstorms near Encampment, or 44 miles southeast of Rawlins,
moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saratoga, Encampment, Grand Encampment, Lincoln Park Campground, Ryan
Park, Skyline, Ryan Park Campground, South Brush Creek Campground,
French Creek Campground and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4104 10663 4133 10706 4160 10660 4128 10625
TIME...MOT...LOC 2302Z 230DEG 27KT 4124 10674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CoxSpecial weather statement, Sep 11, 4:51 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
551 PM MDT Sat Sep 11 2021
WYZ110-113>115-120045-
Upper North Platte River Basin WY-North Snowy Range Foothills WY-
Laramie Valley WY-Snowy Range WY-
551 PM MDT Sat Sep 11 2021
...A strong rain shower with gusty winds will impact portions of
southeastern Carbon and west central Albany Counties through 645 PM
MDT...
At 550 PM MDT, Doppler radar was tracking a strong rain shower with
gusty winds near Lincoln Park Campground, or 42 miles southeast of
Rawlins, moving northeast at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. High Profile vehicles on Interstate 80
may have difficulty driving in the high wind gusts.
Locations impacted include...
Elk Mountain, Nash Fork Campground, Lincoln Park Campground, Ryan
Park, Brooklyn Lake, Ryan Park Campground, Brooklyn Lake Campground,
Sugar Loaf Campground, Bow River Campground, Deep Creek Campground,
South Brush Creek Campground and Arlington.
This includes Interstate 80 in Wyoming between mile markers 253 and
283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4132 10653 4145 10671 4168 10665 4186 10628
4157 10597 4130 10627
TIME...MOT...LOC 2350Z 227DEG 31KT 4146 10653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
AllenSpecial weather statement, Sep 11, 5:26 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
626 PM MDT Sat Sep 11 2021
NEZ054-120115-
Kimball NE-
626 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of southeastern Kimball
County through 715 PM MDT...
At 626 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Pawnee Buttes, or 23 miles south of Kimball,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Kimball County.
This includes Interstate 80 in Nebraska between mile markers 33 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4125 10338 4101 10339 4101 10383
TIME...MOT...LOC 0026Z 237DEG 29KT 4090 10377
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Cox